Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 171, NWS Nashville, TN

July 8, 2016Cumberland County, Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 10:55 PM CDT for Cumberland County, Fentress County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 10:55 PM CDT (03:55 UTC)
Expired
Jul 8, 2016, 11:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, TN, Fentress County, TN

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:00 PM CDTTSTM WND DMG8 Sw Crossville, TN500 HOMES WITHOUT POWER IN THE CLIFTY COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2167 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WUUS54 KOHX 090355
SVROHX
TNC035-049-090430-
/O.NEW.KOHX.SV.W.0171.160709T0355Z-160709T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 PM CDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
  CUMBERLAND COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1130 PM CDT

* AT 1054 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CLARKRANGE TO NEAR CROSSVILLE...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CROSSVILLE...FAIRFIELD GLADE...CRAB ORCHARD...PLEASANT HILL...SLATE
  SPRINGS...LAKE TANSI...CUMBERLAND MOUNTAIN STATE PARK...GRIMSLEY...
  INDIAN ROCK LAKE AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS! 
&&

LAT...LON 3583 8477 3576 8492 3575 8503 3577 8504
      3577 8525 3579 8525 3579 8527 3582 8524
      3591 8521 3594 8525 3635 8497 3634 8475
      3630 8480 3628 8488 3621 8491 3615 8491
      3608 8483 3609 8480 3600 8472 3591 8468
TIME...MOT...LOC 0354Z 285DEG 36KT 3629 8483 3577 8513 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
610 
WWUS54 KOHX 090424
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT FRI JUL 8 2016

TNC049-090433-
/O.CAN.KOHX.SV.W.0171.000000T0000Z-160709T0430Z/
FENTRESS TN-
1124 PM CDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FENTRESS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3590 8471 3583 8477 3582 8480 3576 8492
      3577 8493 3575 8503 3577 8504 3600 8472
      3591 8468
TIME...MOT...LOC 0423Z 274DEG 26KT 3620 8453 3568 8483 

$$

TNC035-090430-
/O.CON.KOHX.SV.W.0171.000000T0000Z-160709T0430Z/
CUMBERLAND TN-
1124 PM CDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...

AT 1123 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARTBURG TO NEAR SPRING CITY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CRAB ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3590 8471 3583 8477 3582 8480 3576 8492
      3577 8493 3575 8503 3577 8504 3600 8472
      3591 8468
TIME...MOT...LOC 0423Z 274DEG 26KT 3620 8453 3568 8483 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 8, 7:31 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
731 PM CDT FRI JUL 8 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

This afd is being reissued so as to reflect the temporal extension
in regard to the flood watch. It is now in effect until 2 am cdt.

&&

.AVIATION...
00Z TAF DISCUSSION.

Moist and unstable airmass in place through the 1st half of the
taf pd. A series of upper level impulses will interact with the
instability and produce strong to potentially severe tstms through
around 10z. stronger wind gusts will be possible with the tstms.
Otw, aft 09z we will see our lower level wind flow become more
northwesterly as a sfc high builds southward from the upper
midwest. This will act to bring lower dewpoints and less
convective energy to the area. Despite the continuation of a few
upper level impulses, most of the convective activity should be
south of the taf sites during the latter portions of the taf pd.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham-
Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston-
Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam-
Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-
Warren-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT FRI JUL 8 2016

TNZ007>011-028>034-064>066-091000-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND-
152 PM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE
I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER
SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE
INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE
POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS
NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE
EVENING HOURS.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS
AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW
THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

TNZ005-006-023>027-056>063-075-077>080-093>095-091000-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
152 PM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65
CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME
LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS
AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW
THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >=1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jul 8, 10:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     10 SW RED BOILING SPRIN 36.43N  85.98W
07/08/2016                   MACON              TN   TWITTER

            TREE DOWN ON ROAD IN PLEASANT SHADE

&&

EVENT NUMBER OHX1600896

11
Local storm report, Jul 8, 10:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     LEBANON                 36.21N  86.32W
07/08/2016                   WILSON             TN   EMERGENCY MNGR

            TREE ON HOUSE ON PARK AVENUE IN LEBANON

&&

EVENT NUMBER OHX1600897

11
Local storm report, Jul 8, 10:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.74W
07/08/2016                   DAVIDSON           TN   FACEBOOK

            TREE AND POWER LINE DOWN AT 1708 NORTHVIEW AVENUE IN
            EAST NASHVILLE

&&

EVENT NUMBER OHX1600898

SHAMBURGER
Local storm report, Jul 8, 10:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     GREEN HILL              36.23N  86.57W
07/08/2016  E60 MPH          WILSON             TN   NWS EMPLOYEE

&&

EVENT NUMBER OHX1600899

SHAMBURGER
Local storm report, Jul 8, 10:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     8 N COOKEVILLE          36.27N  85.51W
07/08/2016                   PUTNAM             TN   EMERGENCY MNGR

            TREE FELL ON A CAMPER ON DODSON BRANCH HIGHWAY IN
            NORTHERN PUTNAM COUNTY. NO INJURIES.

&&

EVENT NUMBER OHX1600900

11
Local storm report, Jul 8, 10:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1052 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     6 W LIVINGSTON          36.39N  85.44W
07/08/2016                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN AND POWER OUTAGES WEST OF LIVINGSTON ON
            STANDING STONE HIGHWAY

&&

EVENT NUMBER OHX1600901

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:16 PM CDTAreal Flood AdvisoryOHXMontgomery, Stewart3 hr
Jul 8, 7:16 PM CDTSpecial Weather StatementOHXHumphreys44 min
Jul 8, 7:25 PM CDTSpecial Weather StatementOHXGiles50 min
Jul 8, 7:34 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart41 min
Jul 8, 7:44 PM CDTSpecial Weather StatementOHXWarren46 min
Jul 8, 7:47 PM CDTSpecial Weather StatementOHXHickman43 min
Jul 8, 7:55 PM CDTSpecial Weather StatementOHXWayne50 min
Jul 8, 8:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson30 min
Jul 8, 8:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson28 min
Jul 8, 8:25 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson35 min
Jul 8, 8:41 PM CDTSpecial Weather StatementOHXGiles49 min
Jul 8, 8:41 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson29 min
Jul 8, 8:50 PM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Rutherford, Smith, Sumner, Trousdale and 2 more40 min
Jul 8, 8:54 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury51 min
Jul 8, 8:58 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Jul 8, 9:08 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson37 min
Jul 8, 9:22 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale38 min
Jul 8, 9:25 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more35 min
Jul 8, 9:31 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Williamson29 min
Jul 8, 9:36 PM CDTSpecial Weather StatementOHXGrundy39 min
Jul 8, 9:38 PM CDTSpecial Weather StatementOHXLewis52 min
Jul 8, 9:42 PM CDTSpecial Weather StatementOHXGiles33 min
Jul 8, 9:50 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam70 min
Jul 8, 9:52 PM CDTAreal Flood AdvisoryOHXGiles, Marshall3 hr
Jul 8, 9:53 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more67 min
Jul 8, 9:56 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more64 min
Jul 8, 10:00 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Marshall, Rutherford60 min
Jul 8, 10:58 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren32 min
Jul 9, 7:27 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Jul 9, 4:59 PM CDTSpecial Weather StatementOHXPerry46 min
Jul 9, 6:02 PM CDTAreal Flood AdvisoryOHXMaury118 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.